MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVCE REP DYONICS POWER II CONTROL UNIT; ARTHROSCOPE

SMITH & NEPHEW, INC. SVCE REP DYONICS POWER II CONTROL UNIT; ARTHROSCOPE
Model Number 72200873S
Medical Device Problem Codes Communication or Transmission Problem (2896); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).The reported device, intended for use in treatment, was received for evaluation.A visual inspection was performed on the product and no issue was observed.There was a relationship found between the returned device and the reported incident.Product failed functional testing with handpiece stall error.Cause of errors is a defective electronic component.The complaint was confirmed and the root cause has been determined to be a defective electronic component.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.
 
Event or Problem Description
It was reported that during set up or inspection for an unknown procedure the port a is not driving the hand piece and the port b is 90 degrees off in the dyonics power ii control unit.The procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.

Brand Name
SVCE REP DYONICS POWER II CONTROL UNIT
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11479024
Report Number1643264-2021-00993
Device Sequence Number3625063
Product Code HRX
UDI-Device Identifier03596010615411
UDI-Public03596010615411
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200873S
Device Catalogue Number72200873S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2021
Initial Report FDA Received Date03/14/2021
Patient Sequence Number1